Doctor insights on:
Coated Tongue After Antibiotics
Developed bitter taste while on amoxicillin post tooth extraction/bone graft.still have bitter taste a week after finishing antibiotics.thoughts?
Okay for 2 to 3 wks: Bad taste and smell are common up to 2 to 3 weeks post bone graft from the bacterial in your mouth and graft getting rid of dead tissue in the area. Reduction in pain and swelling in the mouth area is evidence healing is occurring.. The graft needs to be checked by your dentist or oral surgeon at 2 to 3 weeks time to check for membranes or plaques he may have to remove. ...Read more
Mouth (mouth) " n. Pl. Mouths 1. A. The body opening through which an animal takes in food. B. The cavity lying at the upper end of the alimentary canal, bounded on the outside by the lips and inside by the oropharynx and containing in higher vertebrates the tongue, gums, and teeth. C. This cavity regarded as the source of sounds and speech. D. The opening to any cavity or canal ...Read more
Don't panic: White coating of the tongue is not a serious problem. Usually is reflection of other problems (like use of antibiotics, digestive issues, bad oral hygiene) .Due to your recent surgery once you start eating normal food and brushing better white coating will go away. If it persists longer then 2 weeks see you physician. ...Read more
Took flagyl and levoquin for 10 days. Developed white coating on tongue. Been on nystatin for 8 days and tongue still white. How long till white gone?
Maybe a couple weeks: Coated tongue can be due to yeast or fungus, which can be triggered by broad spectrum antibiotis like the ones you took. However, most white coated tongues aren't due to fungus. Simply being ill or on antibiotics can do it. You should contact the doc who is treating you. Most likely s/he will advise you to sit tight and let it clear up on its own, which might take a few weeks. No harm will come. ...Read more
Been experiencing a coated tongue with spots that reappears after brushing off. Also the roof of mouth is coated too. I've been told it isn't thrush.
White tongue causes: The tongue is known to have many variations with pigmenting, size, appearance, & not always due to disease. Causes of a tongue that looks white include: lichen planus (responds to steroids), white sponge nevus (familial, benign, permanent), smoker's leukoplakia (2% risk of cancer, needs biopsy), hairy leukoplakia (due to epsteinbarr virus), warts (due to papillomavirus), "thrush" (rx antifungals). ...Read more
No gum disease but gums bled frequently w/o brushing. Given Clindamycin for strept throat and bleeding stopped. Why?
Gingivitis: Bleeding gums can be a sign that you are at risk for, or already have, gum disease. The bacteria, along with mucus and other particles, constantly form a sticky, colorless toxic “plaque” on teeth causing the gums to become inflamed and to easily bleed. This is a serious problem, which should be checked by a dentist. The good news is that this condition is curable. Call your dentist today! ...Read moreSee 2 more doctor answers
can thrush on tongue be scraped off? Tongue yellow, white thick coating and can't be scraped off. Dr said thrush. 4 days lozenges not better. Was abx
Yes: a white coating on your tongue that can't be scraped off and particularly doesn't respond to antifungals may have several other etiologies, but one of the other really common possibilities is gastroesophageal reflux, which can be significant even if you don't have heartburn. I would get that checked out, and if not the case, see a dermatologist ...Read more
Can Oral Nystatin cause tongue to feel rough ? Been taking for 4 days for Oral Thrush from antibiotics.
Salt taste: I am not sure why your mouth tastes salty but you must contact your doctor about this. Hope all goes well! ...Read more
Possibly Candida: It is not uncommon to develop an oral yeast infection after a bout of antibiotics. To be sure that is what is(& not something else) and for treatment you should see the doctor who gave you the antibiotics, an oral surgeon, or dds to evaluate properly if it does not resolve shortly. ...Read moreSee 2 more doctor answers
Sulfa drug for bladder infection.then oral thrush with nystatin. White patches gone but mouth /tongue still burning feeling.how long until better?
Tongue coated in white stuff that came off with some scrubbing of toothbrush, finished Flagyl 5 days ago, can Flagyl still be causing side effects?
White coated tongue with halitosis. Since many months. Tried anti fungal mouth paint, metronidazole. Tongue cleaner use regular unresolved! please help.?
Possibly probiotics: Sounds like you've addressed the common issues of fungal overgrowth and tongue hygiene. A promising but not well understood area in dentistry is probiotics. Colonizing your mouth with a different flora may help. Do some research and see if a dentist well versed in this area can help. ...Read moreSee 1 more doctor answer
Wisdom tooth extraction, infection in gum. Dentist prescribed 10days of metronidazole500mg. Finished yesterday. Tongue is white. Concerned for thrush?
It is posible.: Metronidazole is a bactericidal anti-microbial used primarily to treat anaerobic infections and should not be used as a single agent against mix infections like would occur in the oral cavity. It is ineffective against yeast infections (thrush). Any antimicrobial agent can induce thrush by disrupting the normal microbial balance. Therefore you should have it evaluated by your dentist. ...Read more
Bit lower lip infected 5 days ago. Fever stopped yesterday after 48h of antibio. Gums painful, lip ugly. Teeth hard to clean. Can I use clorhexidine mouthwash? When will my mouth be normal again?
Just finished triple therapy for h plyori. My tongue had turned a yellow, white colour Sore throat and sore to swallow food. Thrush? Try nystatin
Back of tongue has a sore, enlarged taste buds & white coating. Tried tongue scraper but didn't get rid of coating, only made tongue bleed. Pls help!
Oral hygiene: If it is cause by oral rinse like chlorohexidine, a common medicine often prescribed after any oral surgery as its side effect, there is nothing to worry about. It is also possible cause by plaque accumunation or certain medications you are taking. Please consult your dentist if that is a concern for you. ...Read moreSee 1 more doctor answer
Taking penicillin for wisdom teeth, caught strept. Taking amox for 3 days still sore throat, why?
Think I got oral thrush gums&where tonsils were is red raised ulcer like. Tongue whitish yellow+red dots. Lots pain can't chew. Had 3 dif antibiotics?
- Talk to a doctor live online for free
- Coated tongue
- White tongue after antibiotics
- Sore tongue after antibiotics
- Ask a doctor a question free online
- Treat coated tongue
- My tongue is always coated
- Acid reflux coated tongue
- Yellow coated tongue symptoms
- Talk to a infectious disease specialist online